MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON; STAPLE, IMPLANTABLE
Catalog Number ECH45C
Medical Device Problem Codes Failure to Fire (2610); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 3/26/2026.D4: batch #571d91.Additional information was requested, and the following was obtained: please explain in detail what was the issue with the device.Was the firing sequence started but not completed? if yes: did the device deliver any staples? ¿> no.If yes, were the staples formed properly? ¿> no.If yes, was the staple line complete? ¿> no.Did the device cut? no.Was there any difficulty opening the device? if yes, how was the device removed from the patient? ¿> with the help of another device.If yes, did the jaws eventually open? ¿> yes.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one ech45c device was returned with no apparent damage and with a gst45g reload loaded on the device.The reload was received unfired.The device was tested for functionality in the straight position with a returned reload and achieved its complete firing sequence.However, the staples were partially formed.After further evaluation, the analysis showed the knife wings were broken off.Only one wing of the knife was returned for analysis.The damage to the knife is consistent with the device being clamped over an excess of tissue.If the firing continues the knife will remain inside the guide, and as the knife is attempting to pull the anvil towards the reload to form the staples it will result in the damage observed on the knife.The event described of would not fire and difficult to open could not be confirmed as the device performed as intended and it opened and closed without any difficulties noted.The device event log was reviewed.The log indicates that articulation was attempted while the device was closed.Articulation function is blocked when the device is closed to prevent inadvertent patient injury.When the home button is pressed while the jaws are closed the device will attempt to retract the knife.When any of the other articulation buttons are pressed while the jaws are closed the device will provide haptic feedback indicating that articulation function is blocked.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished ech45c, with lot/batch number a9817l, and no non-conformances were identified.A manufacturing record evaluation was performed for the finished device batch number 571d91, and no non-conformances related to the reported complaint condition were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, it was observed that the device would not fire properly.There was no patient consequence nor surgical delay reported.No additional information provided.

Brand Name
ECHELON
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
*   00969
3035526892
MDR Report Key24702304
Report Number3005075853-2026-02278
Device Sequence Number10557754
Product Code GDW
UDI-Device Identifier10705036034995
UDI-Public(01)10705036034995(10)A9817L(17)280430
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K213633
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECH45C
Device Lot NumberA9817L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Initial Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown